Alert archive / Vermont / Flash Flood Warnings in 1996
Flash Flood Warning 7, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 10, 1996, 8:30 PM EDT for Addison County, Vermont. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1996, 8:30 PM EDT (00:30 UTC)
- Expired
- Jun 11, 1996, 12:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Addison County, VT
The nearest sounding before it
Albany, NY (KALB), launched 00:00Z, 0.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1249 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 110031 FFWBTV VTC001-110430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 830 PM EDT MON JUN 10 1996 THE NATIONAL WEATHER SERVICE IN BURLINGTON VT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1230 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL VERMONT ...ADDISON COUNTY SHOWERS AND THUNDERSTORMS WITH TORRENTIAL RAINS HAVE BEEN TRAVELING OVER THE SAME AREA (TRAINING) OF SOUTHERN ADDISON COUNTY SINCE 6 PM. THE MAIN TRACK OF THESE STORMS HAS BEEN FROM SHOREHAM...NEAR MIDDLEBURY TO RIPTON AND GRANVILLE BEFORE ENTERING ORANGE COUNTY NEAR RANDOLPH. RAINFALL ESTIMATES FROM NWS ALBANY/S DOPPLER RADAR INDICATE UP TO AN INCH OR MORE OF RAIN WAS FALLING NEAR RIPTON AT 830 PM WITH OVER 2 INCHES SINCE EARLIER THIS EVENING. ANOTHER INCH OR TWO IS POSSIBLE THROUGH 11 PM AS MORE STORMS IN NEW YORK MOVE ACROSS THE SAME AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS ALREADY OCCURRING. ACT QUICKLY...YOU MAY HAVE ONLY SECONDS TO SAVE YOURSELF. MOVE TO HIGHER GROUND AT ONCE. STAY AWAY FROM STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. MOST FLASH FLOODING DEATHS OCCUR AT NIGHT IN AUTOMOBILES. DO NOT TRAVEL OVER FLOODED ROADWAYS AND BE PREPARED FOR POSSIBLE ROAD WASHOUTS OR MUDSLIDES. WHITTIER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 6:30 PM EDT, 2 hours earlier.
Area forecast discussion, Jun 10, 6:30 PM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 630 PM EDT MON JUN 10 1996 CONVECTION HAS FINALLY FIRED UP IMMEDIATELY UNDERNEATH WK VORT MAX MOVING OVR VT...BUT ACTIVITY IS MUCH LESS ORGANIZED THAN PAST FEW DAYS IN ALB CWA. PCPN AMOUNTS FROM THESE RW AND TRW WILL BE WELL BLO FFG VALUES AND FEEL A PSBL ERLR ISSUANCE OF ZONES TO CANCEL FFA FOR BTV CWA WUD BE APPROPIATE...AFT CURRENT CONVECTION DIES DOWN ARD SUNSET. LOOKING AT OVRNGT PERIOD OF ZONES...AFTER THIS WEAK VORT MAX PASSES...NOT MUCH IN THE WAY OF FOCUSING MECHANISMS TO TRIGGER RW ACTVTY. ACTUALLY CONSIDERING ELIMINATING MNTN OF PCPN FM OVRNGT PERIOD BUT THAT MAY BE TOO RADICAL GIVEN OVERALL SYNOPTIC PATTERN v(ALY...YOUR CALL). NO CHGS TO OVRNGT PERIOD. SLW
Nearby
Flash Flood Warnings in Vermont, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.